Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

On vitamin medicine. Having pain in the forearms and legs. What could be the cause?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am 47 y.o. male, 5'10" 218lbs. I have been experiencing pain in my forearms, as if someone was driving a spike into the bone. I have appt to see physcian and was believing it may be carpal as I type at work a lot and play tennis, but I am also feeling pain to lesser extent in shins. I am taking naproxin to help relieve pain and allow me to sleep and sometimes am taking 4 pills in just a few hours. I take daily vitamins. I have not played tennis since September. Pain in the forearms began just before Thanksgiving, and pain in shins began last week. I also notice trouble hearing as well as I usually do.
Posted Sun, 30 Dec 2012 in General Health
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
The pain in the forearms and legs that you are having is likely to be related to vitamin D and magnesium deficiency.

I suggest you to consult an endocrinologist and get prescribed vitamin D and magnesium supplements. Your symptoms should improve with that. Also eat magnesium XXXXXXX foods like bananas, beans, chickpeas, fish, nuts, soybeans, spinach etc which are natural sources of magnesium.

Regarding vitamin D levels, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D. But these should be taken only after getting your vitamin D levels checked.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor